Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 54, NWS New Orleans, LA

September 21, 2013Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Sep 21, 2013, 6:25 AM CDT for Washington Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2013, 6:25 AM CDT (11:25 UTC)
Expired
Sep 21, 2013, 7:00 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Washington Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WFUS54 KLIX 211125
TORLIX
LAC117-211200-
/O.NEW.KLIX.TO.W.0054.130921T1125Z-130921T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
625 AM CDT SAT SEP 21 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 700 AM CDT

* AT 622 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ENON...OR
  10 MILES SOUTHEAST OF FRANKLINTON...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  VARNADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3099 8973 3095 8975 3092 8975 3091 8977
      3088 8978 3085 8977 3085 8979 3082 8978
      3079 8982 3076 8983 3066 8997 3069 9015
      3074 9020 3100 8987 3101 8975
TIME...MOT...LOC 1124Z 230DEG 32KT 3073 9006

$$

95/DM
1 follow-up statement
683 
WWUS54 KLIX 211142
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 AM CDT SAT SEP 21 2013

LAC117-211152-
/O.CAN.KLIX.TO.W.0054.000000T0000Z-130921T1200Z/
WASHINGTON LA-
642 AM CDT SAT SEP 21 2013

...THE TORNADO WARNING FOR EASTERN WASHINGTON PARISH IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SHOWING SIGNS OF ROTATION.

LAT...LON 3099 8973 3095 8975 3092 8975 3091 8977
      3088 8978 3085 8977 3085 8979 3082 8978
      3079 8982 3076 8983 3066 8997 3069 9015
      3074 9020 3100 8987 3101 8975
TIME...MOT...LOC 1142Z 230DEG 32KT 3083 8992

$$

95/DM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 4:43 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 21, 4:43 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT SAT SEP 21 2013

.SYNOPSIS...
UPPER AIR ANALYSIS SHOWED A NEUTRAL TILTED TROUGH FROM HUDSON BAY
TO ILLINOIS THEN POSITIVELY TILTED AXIS FROM ILLINOIS TO CENTRAL
TEXAS. RIDGE AXIS WAS LOCATED FROM NEW MEXICO TO EASTERN MONTANAN.
INFRARED SATELLITE IMAGERY SHOWED CONVECTION WITH TOPS FROM -70 TO
-80 FROM NORTHWEST GULF TO SOUTHWEST MISSISSIPPI...TRENDING
SLIGHTLY COOLER EARLY THIS MORNING. LAST EVENING SOUNDING
REVEALED A PW VALUE AROUND 2.1...CAPE VALUE AROUND 22OOJ/KG BUT
0-3KM SR HELICITY VALUE WAS 69M/S. GFS MODEL SOUNDING OVER
SOUTHWEST MISSISSIPPI SHOWED AN INCREASE UP TO 250M/S BY AROUND
MIDNIGHT...THEN DECREASING WITH LL WINDS BACKING TO THE SOUTHWEST
OVERNIGHT. A FEW MID LAYER ROTATION OCCURRED LAST EVENING BUT THAT
FEATURE WAS SHORT LIVED VEERING WINDS WITH HEIGHT WILL CONTINUE TO
DECREASE THROUGH THE PREDAWN HOURS. SURFACE ANALYSIS SHOWED A 1016MB
HIGH OVER WEST OKLAHOMA AND A COLD FRONT FROM OHIO TO NORTH
MISSISSIPPI TO SOUTHWEST LOUISIANA. NORTH WINDS WERE INVADING
NORTHWEST LOUISIANA AND SOUTHEAST WINDS WERE PRESENT OVER THE
FORECAST AREA.

&&

.SHORT TERM...
SOME MAJOR CHANGES WERE IMPLEMENTED BUT NO CHANGES FOR THE
IMMINENT RAIN TODAY. LARGE SWATH OF MOISTURE ALONG WITH CONVECTION
CONTINUE TO THE MARCH SOUTHEAST AND THE AGGRESSIVENESS EASTWARD
PUSH OF GFS MAY SPELL HIGH POPS FOR THE FIRST 18 HOURS OF THE THIS
FORECAST...TODAY AND THIS EVENING. ISOTACH FORECAST AT 250MB OFF
OF GFS AND NAM SHOW THE JET MAX ON THE FRONT SIDE OF THE TROUGH
LIFTING NORTHEAST AND A MORE EASTWARD PROGRESSION UP NORTH...SOME
LAG DOWN SOUTH. HOWEVER...THE SURFACE RIDGE WAS OVER THE SOUTHERN
PLAINS AND DRY AIR ON NORTH WINDS WERE ALREADY PRESSING SOUTH INTO
NORTHWEST LOUISIANA AND NORTHWEST MISSISSIPPI. WHILE WE MAY NOT BUY
OFF OF THE FRONT PUSHING INTO MUCH OF THE FORECAST AREA...POSSIBLY
DEVELOPMENT OF WEAK INVERTED TROUGH/LOW MAY LIKELY SLOW THE FRONT
PROGRESS OVER THE FORECAST AREA LATE TONIGHT. THE SWATH OF THE OF
MOSTLY RAIN WILL SLOWLY MARCH ACROSS THE AREA TODAY AND LINGER
ACROSS THE SOUTH HALF LATER THIS AFTERNOON AND THIS EVENING.
ERGO...WILL MAINTAIN DEFINITE RAIN CHANCES THIS MORNING THROUGH
THIS AFTERNOON AND FLASH FLOOD WATCH STAY IN PLAY TODAY AND
TONIGHT. THE HEAVY RAIN SWATH WILL CAUSE PROBLEMS ACROSS THE
NORTHERN ZONES THIS MORNING AND ISSUES FOR SOUTHERN ZONES THIS
AFTERNOON AND TONIGHT.

THE SOUTH END OF THE TROUGH AXIS WILL BECOME MORE POSITIVELY
TILTED AND STRETCHED AND UPWARD LIFT MAY NOT BE AS STRONG GOING
INTO TONIGHT AND SUNDAY. WHILE GFS IS AGGRESSIVE AT DISPLACING THE
DEEP MOISTURE SOUTH...NAM DOES THE SAME WITH MOST POST FRONTAL
MOISTURE MAINTAINING A THREAT OF THE RAIN OVER THE SUNDAY BUT NOT ABOVE
50 PERCENT. THINK THE HEAVY PRECIP WILL BE CONFINED TO THE COAST
ON SUNDAY AND WE HAVE ALLOWED THE WATCH TO EXPIRE SUNDAY MORNING
FOR NOW. GFS CONTINUE TO THE DRY OUT THE AIR MASS WHILE THE NAM
AND EURO LATCHES ONTO AN INVERTED TROUGH/DEVELOPING LOW OVER
NORTHWEST GULF MONDAY THROUGH TUESDAY.

.LONG TERM...
VERY RELUCTANT TO CARRY A DRY FORECAST FOR NEXT WEEK AND WILL NOT
FOLLOW NIGHT TIME TEMPS SUNDAY THROUGH WEDNESDAY. ERGO...NO 50S
FOR MORNING LOWS FOR NOW DUE CLOUD COVER FOR NOW. RUN TO RUN
DIFFERENCES AND INCONSISTENCIES CONTINUE THROUGH WEEK WITH THE
MODELS. WITH THE BOUNDARY LINGERING WILL MAINTAIN A CHANCE OF
PRECIP THROUGH NEXT WEEK.

&&

.AVIATION...
MVFR TO IFR CONDITIONS WILL BE COMMON AT THE TERMINALS TODAY AS A
COLD FRONT MOVES THROUGH THE AREA ACCOMPANIED BY WIDESPREAD SHOWERS
AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD ALSO
PRODUCE GUSTY WINDS. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE
FROM NORTHWEST TO SOUTHEAST AFTER THE FRONTAL PASSAGE.

&&

.MARINE...
THE PRESSURE GRADIENT WILL WEAKEN A TAD AS THE FRONTAL BOUNDARY
APPROACHES THE COAST LATE TONIGHT. WINDS WILL SHIFT TO THE
SOUTHWEST BY SUNDAY MORNING. BREEZY CONDITIONS MAY BE PRESENT
AGAIN AS A SFC LOW/WAVE IS EXPECTED TO DEVELOP ON THE END OF THE
STALLED FRONT IN THE NWRN GULF SUN NIGHT. THIS COULD TIGHTEN THE
GRADIENT AND LEAD TO SCS CONDITIONS.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING FLASH FLOOD POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  62  81  61 / 100  40  20  10
BTR  81  65  85  65 / 100  40  20  10
ASD  82  67  83  67 / 100  60  20  10
MSY  84  74  84  69 / 100  60  40  30
GPT  84  68  82  67 /  90  60  20  10
PQL  84  66  84  67 /  90  80  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Sep 21, 6:00 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT SAT SEP 21 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-212300-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
600 AM CDT SAT SEP 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI THROUGH TONIGHT.

WIDESPREAD RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
ACROSS MUCH OF THE AREA WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE
THROUGH SUNDAY MORNING. SOME STREET FLOODING WILL BE POSSIBLE
DURING PERIODS OF HEAVY RAINFALL TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOODING THREAT IS EXPECTED TO DIMINISH SUNDAY MORNING.
HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO IMPACT THE AREA SUNDAY THROUGH AT LEAST TUESAY. THE
BEST RAIN CHANCES WILL BE ACROSS AREAS NEAR THE COAST. A FEW
STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS ARE ASKED TO RELAY ANY
REPORTS OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 21, 1:49 AM CDT, 4 hours 36 minutes before
LAZ035-036-MSZ068-069-210745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 AM CDT SAT SEP 21 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY...WEST
FELICIANA PARISH...EAST FELICIANA PARISH...AMITE COUNTY

AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF JACKSON...OR ABOUT 4 MILES
NORTHWEST OF SPILLMAN...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  NORWOOD BY 210 AM...
  CENTREVILLE BY 215 AM...
  7 MILES NORTH OF FELPS BY 230 AM...
  LIBERTY BY 245 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Sep 21, 1:56 AM CDT, 4 hours 29 minutes before
LAZ034-046>048-210800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 AM CDT SAT SEP 21 2013

...LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING NORTHEAST
AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...

AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL...ALONG A LINE
EXTENDING FROM ZACHARY TO 11 MILES NORTH OF FRANKLIN...MOVING
NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ZACHARY...ADDIS...BRUSLY...BAYOU SORREL...BAKER...PORT ALLEN...BATON
ROUGE AIRPORT...BATON ROUGE...PLAQUEMINE...AND GARDERE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

22/TD
Special weather statement, Sep 21, 2:16 AM CDT, 4 hours 9 minutes before
MSZ069-070-210800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
PIKE COUNTY...

AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF MCCOMB TO LIBERTY...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  SUMMIT BY 255 AM...
  MCCOMB...MCCOMB AIRPORT AND MAGNOLIA BY 300 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD
Special weather statement, Sep 21, 3:38 AM CDT, 2 hours 47 minutes before
LAZ036-037-039-071-MSZ069>071-210945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY...
PIKE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...EAST FELICIANA
PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON
PARISH...

AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES EAST OF MCCOMB TO 9 MILES
WEST OF GREENSBURG...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MOUNT HERMAN...SALEM...TANGIPAHOA...TYLERTOWN...DEXTER...ROSELAND...
WILMER...FRANKLINTON AND ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Sep 21, 3:42 AM CDT, 2 hours 43 minutes before
LAZ046-048>050-056-057-210945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST BATON
ROUGE PARISH...IBERVILLE PARISH...LIVINGSTON PARISH...ASSUMPTION
PARISH...ASCENSION PARISH...ST. JAMES PARISH...

AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF DENHAM
SPRINGS TO 8 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GEISMER...PRAIRIEVILLE...WALKER...PAINCOURTVILLE...DONALDSONVILLE...G
ONZALES...LIVINGSTON...SORRENTO...WHITEHALL AND CONVENT.

THE PRIMARY THREATS FROM THESE STORMS ARE OCCASIONAL TO FREQUENT
LIGHTNING AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER
AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

95/DM
Special weather statement, Sep 21, 5:41 AM CDT, 44 minutes before
LAZ039-040-071-072-211145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 AM CDT SAT SEP 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...
WASHINGTON PARISH...

AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF MANDEVILLE TO 11
MILES SOUTH OF HAMMOND...MOVING NORTH AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MADISONVILLE...PONCHATOULA...ROBERT...COVINGTON...ABITA
SPRINGS...TICKFAW...FOLSOM...INDEPENDENCE...BUSH...AMITE...SUN...
ENON...ROSELAND...WILMER...FRANKLINTON...BOGALUSA AND MOUNT HERMAN.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:17 AM CDTAreal Flood AdvisoryLIXPointe Coupee, West Feliciana118 min
Sep 21, 2:52 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, West Baton Rouge113 min
Sep 21, 4:38 AM CDTTornado WarningLIXAscension, Livingston37 min
Sep 21, 5:06 AM CDTSpecial Marine WarningLIX54 min
Sep 21, 5:10 AM CDTTornado WarningLIXLivingston35 min
Sep 21, 7:02 AM CDTSpecial Marine WarningLIX28 min
Sep 21, 8:12 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard2 hr

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.